How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

cataract..cornea..there is no problem with my eye nerves and pressure

Customer Question

i had cataract operation five months ago and now i am having a problem with my cornia such as direness and scratches on it as it is diagnosed by doctors . what is the cause and the solution, to it . there is no problem with my eye nerves and pressure but my eye sight getting less day by day . because of my heart problem i am taking plavix clopidogrel 75 mg atorvastatin 20 mg asperin 160 mg additional information are cholesterol 139 triglycerides 180 glucose 101 hemoglobin 15 hematocrit 47 age 62 height 165 cm weight 165 cm
Submitted: 5 years ago.
Category: Eye
Expert:  Dr. Dan B. replied 5 years ago.

Doctor DanB : Hello and thanks for your question. Are you available to chat?
Doctor DanB : Your problem essentially amounts to a dysfunctional tear film over the cornea and conjunctiva which causes a dry eye syndrome. There are many causes of dry eye syndrome  However, having eye surgery is one of the most common and troublesome reasons. The eyes are always more dry after surgery than before surgery. This is because very small nerves in the cornea are severed in surgery, unavoidably, and this leads to a dryer eye.
Doctor DanB : To treat this, you must first begin using artificial tears at least 4 to 5 times per day. If you are using preserved tears that come in a bottle they should not be used more than five times per day. However you can use preservative free tears that come in snap open vials as much as you want and could be used reasonably 8 to 10 times per day. In addition you may need a drop like Restasis to help improve the dry eye syndrome. Lastly a lubricating eye ointment may need to be used in the eye at night to help augment the tear film.
Doctor DanB : Many people go thsurge a significant dry eye bout after eye surgery. It may be that you need to try all of these remedies with significant regularity for several weeks to a few months. But, hopefully, like most people, the dry eye improves significantly after several weeks to months and you may be able to come off of some of these treatments.
Doctor DanB : Does this information help address your concerns? Does this make sense? Do you have any other concerns about this that I haven't addressed? It appears you are momentarily offline  I am happy to be able to help you today. I will also be happy to answer any other questions until you have the information you need; please just respond with any further needs and I will address them then.  If not, Please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter; this allows part of the funds that you have deposited to the website to be released for my efforts to assist you. This does not end our conversation, however-we can continue to discuss any of your concerns without further charges until you are satisfied. Any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. Thanks for your inquiry! My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor.
JACUSTOMER-ftfrzhgl- :

thank you doctor .but thee is a scratch on the cornea and the cataract operation was done five months ago and this problem starts few days ago and what about loosing eye sight is it going to be all right? is it some thing to do with the medicines i am taking as i said for my heart problem ? and what about the medicines i am prescribed which are as follows1- doxycycline capsules 2 -betasonate (betamethason 0.1 % )cream 3 - erythroidine (erythromycin 0.5 ml ) cream 4 - artelac 0.5 ml (artificial tears ) can i use them i mean would they help ? are them a right medicines ?

Doctor DanB : No these medicines are not the cause of your scratch. How long has the scratch been there?